Loss of appetite while on antibiotics?

(3 Posts)
lustforlife Wed 10-Jun-20 20:24:21

Hi,

Recently wrote on here regarding my 1 year old large breed boy who developed pneumonia. He was in the vets overnight for fluids etc and came home the next day. He was fine for the first day after coming home, but since starting his antibiotics, has completely lost his appetite and has been sleeping lots in the day. It's been around 3 days since he has really eaten anything now. The vet didn't seem concerned about this and said to just make sure he's drinking plenty of water, which he is.

He does have a sensitive stomach normally. Does this sound like a normal reaction to antibiotics? We've already had the type changed due to him being very constipated on the previous ones. He has 4 days left of the antibiotics.

Thanks

OP’s posts: |
lustforlife Wed 10-Jun-20 20:27:30

He's also eating lots of grass, so I'm guessing he is feeling sick sad

OP’s posts: |
Girlintheframe Thu 11-Jun-20 05:17:38

I think antibiotics in dogs have similar side effects to humans. Nausea on antibiotics is really common. As is diarrhea and constipation.
Could the vet maybe give him anti sickness medication? Failing that I would try and tempt him with small but tasty meals. As long as your dog is drinking though I think that's the main thing.
Hope he feels better soon

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in